MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was reported by the user facility under medwatch number: (b)(4).Csi staff was aware of the procedure (b)(6) 2019, but notification was inadvertently not provided to the postmarket surveillance department until after the medwatch was received from fda.We apologize for the late filing of this report and have reviewed complaint reporting processes with the responsible party.The results of the investigation are inconclusive since the reported device was discarded by medical staff and was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Based on the information received by csi, the oad was operated in close proximity to the spring tip of the viperwire.The diamondback 360 coronary orbital atherectomy system instructions for use manual states, "do not come within 5 mm of the proximal end of the viperwire guide wire spring tip with the distal end of the oad drive shaft.If the distance between the shaft tip and the viperwire guide wire spring tip is insufficient, the shaft tip may contact the guide wire spring tip and result in dislodging the guide wire spring tip." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
During the procedure, a 24mm segment of the viperwire guide wire fractured in a mildly-to-severely tortuous distal circumflex vessel after the oad came too close to the spring tip.The fragment was left in vivo, but a plan was made to attempt retrieval in the future.The patient later expired, and the opinion of the physician is that the death was unrelated to a csi device since the vessel exhibited good flow after tip detachment, and no dissection or perforation was observed.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8926816
Report Number3004742232-2019-00222
Device Sequence Number242696
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)200531(10)11028349
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number11028349
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight102